Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 73, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 12, 2011, 8:03 PM CDT for Macon County, Randolph County, Missouri. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2011, 8:03 PM CDT (01:03 UTC)
- Expired
- May 12, 2011, 8:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Macon County, MO, Randolph County, MO
The radar
The Pleasant Hill radar (KEAX), 175 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 8:34 PM CDT | TSTM WND GST 65 | Macon, MO | 60 TO 65 MPH WINDS ESTIMATED IN THE EASTERN SIDE OF MACON |
| May 12, 8:34 PM CDT | HAIL 0.75 | Macon, MO | |
| May 12, 8:36 PM CDT | HAIL 1 | 3 Ne Macon, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 5:31 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.1 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1002 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1365 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
676
WUUS53 KEAX 130103
SVREAX
MOC121-175-130145-
/O.NEW.KEAX.SV.W.0073.110513T0103Z-110513T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
803 PM CDT THU MAY 12 2011
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MACON COUNTY IN NORTH CENTRAL MISSOURI...
RANDOLPH COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 845 PM CDT
* AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 10 MILES SOUTH OF CALLAO TO 7 MILES NORTHWEST OF HUNTSVILLE TO
6 MILES WEST OF HUNTSVILLE...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
HUNTSVILLE...MOBERLY...MACON...CAIRO...EXCELLO AND JACKSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3937 9231 3932 9271 3963 9269 3994 9229
TIME...MOT...LOC 0103Z 221DEG 24KT 3963 9265 3954 9260
3944 9263
WIND...HAIL 60MPH <.75IN
$$
CDB5 follow-up statements
132
WWUS53 KEAX 130114
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
814 PM CDT THU MAY 12 2011
MOC121-175-130145-
/O.CON.KEAX.SV.W.0073.000000T0000Z-110513T0145Z/
MACON MO-RANDOLPH MO-
814 PM CDT THU MAY 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RANDOLPH AND
SOUTHEASTERN MACON COUNTIES UNTIL 845 PM CDT...
AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MACON TO 6 MILES NORTH OF CAIRO TO CAIRO...MOVING NORTHEAST AT
45 MPH.
LOCATIONS IMPACTED INCLUDE...
MACON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3937 9231 3932 9271 3963 9269 3994 9229
TIME...MOT...LOC 0113Z 231DEG 37KT 3971 9247 3963 9242
3953 9245
WIND...HAIL 60MPH <.75IN
$$
CDB734
WWUS53 KEAX 130121
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
821 PM CDT THU MAY 12 2011
MOC121-175-130145-
/O.CON.KEAX.SV.W.0073.000000T0000Z-110513T0145Z/
MACON MO-RANDOLPH MO-
821 PM CDT THU MAY 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
RANDOLPH AND SOUTHEASTERN MACON COUNTIES UNTIL 845 PM CDT...
AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...AND QUARTER SIZE HAIL. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MACON TO 6 MILES SOUTHWEST OF CLARENCE TO
7 MILES NORTHEAST OF CAIRO...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHEASTERN MACON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3950 9258 3968 9261 3994 9229 3954 9230
TIME...MOT...LOC 0121Z 219DEG 28KT 3978 9244 3972 9234
3962 9235
WIND...HAIL 60MPH 1.00IN
$$
CDB467 WWUS53 KEAX 130131 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 831 PM CDT THU MAY 12 2011 MOC121-175-130145- /O.CON.KEAX.SV.W.0073.000000T0000Z-110513T0145Z/ MACON MO-RANDOLPH MO- 831 PM CDT THU MAY 12 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RANDOLPH AND SOUTHEASTERN MACON COUNTIES UNTIL 845 PM CDT... AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MACON...MOVING NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EASTERN MACON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3937 9231 3932 9271 3963 9269 3994 9229 TIME...MOT...LOC 0131Z 217DEG 27KT 3980 9237 WIND...HAIL 60MPH <.75IN $$ CDB
883 WWUS53 KEAX 130135 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 835 PM CDT THU MAY 12 2011 MOC175-130144- /O.CAN.KEAX.SV.W.0073.000000T0000Z-110513T0145Z/ RANDOLPH MO- 835 PM CDT THU MAY 12 2011 ...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3966 9230 3967 9249 3975 9254 3994 9229 TIME...MOT...LOC 0134Z 217DEG 27KT 3982 9235 $$ MOC121-130145- /O.CON.KEAX.SV.W.0073.000000T0000Z-110513T0145Z/ MACON MO- 835 PM CDT THU MAY 12 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL MACON COUNTY UNTIL 845 PM CDT... AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF CLARENCE...OR 8 MILES NORTHEAST OF MACON...MOVING NORTHEAST AT 30 MPH. IN ADDITION...AT 833 PM CDT 65 MPH WINDS WERE REPORTED ON THE EAST SIDE OF MACON WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EASTERN MACON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3966 9230 3967 9249 3975 9254 3994 9229 TIME...MOT...LOC 0134Z 217DEG 27KT 3982 9235 WIND...HAIL 60MPH 1.00IN $$ CDB
795 WWUS53 KEAX 130141 SVSEAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 841 PM CDT THU MAY 12 2011 MOC121-130151- /O.EXP.KEAX.SV.W.0073.000000T0000Z-110513T0145Z/ MACON MO- 841 PM CDT THU MAY 12 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MACON COUNTY WILL EXPIRE AT 845 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER GUSTY WINDS AND SMALL ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3966 9230 3967 9249 3975 9254 3994 9229 TIME...MOT...LOC 0141Z 217DEG 27KT 3986 9231 $$ CDB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 6:30 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 12, 6:30 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 630 PM CDT THU MAY 12 2011 ...UPDATED AVIATION... .DISCUSSION... OCCLUDED MIDLATITUDE CYCLONE OVER NWRN KANSAS WILL SLOWLY MOVE INTO CNTRL MISSOURI BY FRIDAY AFTERNOON...IN AN EVOLUTION TOWARDS A BAROTROPIC TYPE SYSTEM WITHIN THE HIGHLY BLOCKED CONUS FLOW PATTERN. TWO AREAS OF DEEP CONVECTIVE INITIATION APPEAR MORE LIKELY LATE THIS AFTERNOON AND EVENING...EITHER SIDE OF THE FORECAST AREA AND BEST CAPTURED BY THE 12Z HI-RES WRF-NMM (ALTHOUGH OTHER GUIDANCE MEMBERS ALSO PAINT A SIMILARLY MESSY OUTCOME). FIRST...A DEEPER MOISTURE PLUME AHEAD OF AN H5 JET STREAK AND ASSOCIATED CAA ALOFT THROUGH ERN OKLAHOMA/SWRN MISSOURI IS CHARACTERIZED BY WEAKLY CAPPED INSTABILITY WITH MLCAPES AOA 1500 J/KG PER OBJECTIVE ANALYSIS. HOWEVER...WITHOUT STRONGER FORCING ALOFT...THIS AREA MAY FESTER FOR SEVERAL MORE HOURS BEFORE BECOMING ORGANIZED. SECOND...CLOSER TO THE COLD CORE ALOFT AND WITHIN A QUASI-WARM ADVECTION WING ALONG A COUPLE BOUNDARIES THROUGH NRN KANSAS/SRN NEBRASKA...MORE VIGOROUS UPDRAFTS MAY FORM QUICKER THIS AFTERNOON AS RESIDUAL BOUNDARY LAYER MOISTURE BACKS WWD WITH THE ELY SFC WINDS. ELONGATED CONVECTIVE DEVELOPMENT MAY ALSO EXTEND SOUTH ALONG THE PACIFIC FRONT INTO CNTRL KANSAS...THOUGH INSTABILITY MEASURES HAVE BEEN RETARDED IN THIS AREA WITH STRONGER INHIBITION. SCT CONVECTIVE ELEMENTS SHOULD PROGRESS EAST INTO THE CWA THIS EVENING...GENERALLY DECAYING WITH LOSS OF DAYTIME HEATING AND WEAK FORCING...HOWEVER CAA ALOFT AND STEEP LAPSE RATES MAY ALLOW MAINTENANCE LONGER THAN OTHERWISE WOULD BE ANTICIPATED. BASED ON FETCH OF DRIER AIR ON THE SWRN PERIPHERY OF THE MIDLEVEL SYSTEM...MUCH OF THE CNTRL PARTS OF THE FORECAST AREA MAY MISS THIS FIRST ROUND OF RAINFALL. AS THE ENTIRE COLD CORE ALOFT MOVES INTO MISSOURI FRIDAY...GENERALLY COOL AND RAW WEATHER FOR THE MIDDLE OF MAY CAN BE EXPECTED. NERN/CNTRL MISSOURI SHOULD SEE SOME DIURNAL RISE THROUGH THE MORNING...THOUGH FRONTAL BOUNDARY AND INVERTED TROUGH PASSAGE WILL ENVELOP THE ENTIRE AREA WITH LOW CLOUDS/SHOWERS/DRIZZLE BY THE AFTERNOON (PER UPSTREAM OBSERVATIONS IN SWRN NEBRASKA/NWRN KANSAS). LOWERED HIGH TEMPS A CATEGORY OVER THE WRN GRIDS ANTICIPATING EXTENSIVE CLOUDS/SHOWERS ALONG WITH LOW LEVEL CAA...THOUGH MAY NEED FURTHER ADJUSTMENT DOWN CLOSER TO MET NUMERICAL GUIDANCE. SECONDARY WAVE WILL DIVE SOUTH FROM THE UPPER MIDWEST OVER THE WEEKEND...PHASING INTO THE MEAN TROUGH AXIS OVER THE OHIO/TENNESSEE RIVER VALLEYS. CONCURRENTLY...STRONG PRESSURE RISES OVER THE NRN PLAINS WILL DRIVE MUCH COOLER THAN NORMAL AIR SOUTH (THROUGHOUT THE ATMOSPHERIC COLUMN)...SUCH THAT SCT AFTERNOON SHOWERS MAY BE PREVALENT (THOUGH COVERAGE NOT ALL THAT EXTENSIVE AND FAVORING THE NERN THIRD OF THE CWA). PERIODIC CLOUD COVER SHOULD DAMPEN THE DIURNAL SPREAD TO ONLY 10F-15F...FALLING IN THE MUCH BELOW AVERAGE CATEGORY. VERY LITTLE CHANGE IN THE FORECAST MADE BEYOND SUNDAY...AS MODELS REMAIN IN GOOD AGREEMENT DEPICTING VERY HIGH AMPLITUDE AND VERY BLOCKED FLOW THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. COLD HIGH PRESSURE TO THE NORTH WILL KEEP WIND TRAJECTORIES FILTERING DRY AIR SOUTH...SUCH THAT THE MOISTURE SOURCE AND BAROCLINICITY WILL REMAIN WELL TO THE SOUTHWEST OF THE FORECAST AREA. WILL BEGIN TO SEE ENERGY EVENTUALLY UNDERCUT A CNTRL NORTH AMERICAN RIDGE AXIS TOWARDS THE END OF THE FORECAST PERIOD...WHICH MAY START TO BRING PRECIPITATION CHANCES BACK TO THE AREA...HOWEVER SEE LITTLE EVIDENCE THAT WOULD SUPPORT TEMPERATURES MUCH CLOSER THAN SLIGHTLY BELOW AVERAGE. 21 && .AVIATION... PRIMARY CORRIDOR OF TSTM ACTIVITY WILL REMAIN BOTH WELL SOUTHEAST AND NORTHWEST OF TERMINALS THIS EVENING...THOUGH ENOUGH TCU/CB WILL SURROUND THE AREA TO MAINTAIN CB CLOUD GROUP MENTION. COULD GET ISOLD TS TOWARDS FAR WRN MISSOURI LATER IN THE EVENING IN ASSOCIATION WITH THE LEADING EDGE OF THE MIDLEVEL CIRCULATION CENTER AND COLDER CORE ALOFT...THOUGH CONVERGE AND CONFIDENCE APPEARS TO LOW TO MENTION AS A PREDOMINANT GROUP. SHOULD SEE A CONTINUED PERIOD OF UNRESTRICTED VFR CONDITIONS THROUGH THE LATE NIGHT PERIOD...BEFORE COLD CORE SPREADS INTO TERMINAL CORRIDOR NEAR SUNRISE FRIDAY. BASED ON MODEL FORECAST SOUNDINGS AND EVIDENCE FROM UPSTREAM OBSERVATIONS...FEEL LOW END MVFR/IFR CIGS ARE THE MOST LIKELY OUTCOME...WITH EXTENSIVE SHRA DEVELOPING MID/LATE MORNING. COULD SEE SOME LIFR CONDITIONS IN MORE PERSISTENT SHRA...BUT CONFIDENCE IS TOO LOW TO INCLUDE. ISOLD/SCT SHRA SHOULD CONTINUE AROUND AND EAST OF TERMINALS FRIDAY AFTERNOON...WITH GENERALLY IMPROVING CIGS. 21 && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 12, 8:00 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 800 PM CDT THU MAY 12 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-131115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 800 PM CDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT SCATTERED STRONG AND ISOLATED SEVERE THUNDERSTORMS HAVE DEVELOPED...AND WILL CONTINUE THROUGH CENTRAL MISSOURI...WITH LARGE HAIL AND DAMAGING WIND GUSTS THE PRIMARY THREATS. FOR THE REMAINDER OF THE EVENING...ISOLATED SEVERE STORMS WILL BE POSSIBLE GENERALLY ALONG AND EAST OF A LINE FROM KIRKSVILLE TO SEDALIA BEFORE MOVING EAST OF THE OUTLOOK AREA WELL BEFORE MIDNIGHT. ADDITIONAL STRONG STORMS MAY CLIP THROUGH FAR NORTHWEST MISSOURI LATE THIS EVENING AND OVERNIGHT IN ASSOCIATION WITH A LOW PRESSURE SYSTEM SPINNING OVER NORTHERN KANSAS. ALTHOUGH LIKELY STAYING BELOW SEVERE LIMITS...SOME SMALL HAIL MAY BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED TO ISOLATED THUNDERSTORMS ARE POSSIBLE FROM NORTH CENTRAL THROUGH CENTRAL MISSOURI ON FRIDAY...HOWEVER SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. 21
In the hours before
Special weather statement, May 12, 4:59 PM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
459 PM CDT THU MAY 12 2011
MOZ053-122230-
BATES MO-
459 PM CDT THU MAY 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BATES COUNTY UNTIL 530
PM CDT...
AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING 14 MILES SOUTHEAST OF FULTON...
OR 17 MILES SOUTHWEST OF RICH HILL...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM NOW BUT
THIS STORM MAY INTENSIFY AND BECOME SEVERE BY THE TIME IT MOVES INTO
BATES COUNTY.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
RICH HILL.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3805 9426 3805 9451 3806 9454 3824 9444
3813 9419 3804 9425
TIME...MOT...LOC 2157Z 207DEG 26KT 3789 9450
CDBSpecial weather statement, May 12, 6:42 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
642 PM CDT THU MAY 12 2011
MOZ044-045-054-130015-
HENRY MO-JOHNSON MO-PETTIS MO-
642 PM CDT THU MAY 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR PETTIS COUNTY IN CENTRAL
MISSOURI...AND SOUTHEASTERN JOHNSON AND NORTHEASTERN HENRY COUNTIES
IN WEST CENTRAL MISSOURI UNTIL 715 PM CDT...
AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WINDSOR...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SEDALIA AND GREEN RIDGE.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3860 9367 3884 9325 3853 9307 3853 9329
3850 9329 3851 9351 3841 9351 3839 9362
TIME...MOT...LOC 2342Z 238DEG 24KT 3858 9351
CDBSpecial weather statement, May 12, 7:58 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
758 PM CDT THU MAY 12 2011
MOZ025-033-130145-
MACON MO-RANDOLPH MO-
758 PM CDT THU MAY 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR RANDOLPH AND SOUTHEASTERN MACON
COUNTIES UNTIL 845 PM CDT...
AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF
CALLAO TO 7 MILES NORTHWEST OF HUNTSVILLE TO 7 MILES WEST OF
HUNTSVILLE...AND MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
HUNTSVILLE...MOBERLY...MACON...CAIRO...EXCELLO AND JACKSONVILLE.
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3937 9231 3932 9271 3963 9269 3994 9229
TIME...MOT...LOC 0058Z 221DEG 24KT 3961 9268 3952 9263
3942 9266
CDBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:58 PM CDT | Special Weather Statement | EAX | Randolph | 47 min |
| May 12, 8:47 PM CDT | Special Weather Statement | EAX | Adair | 28 min |
| May 12, 9:13 PM CDT | Special Weather Statement | EAX | Adair | 47 min |
| May 12, 9:27 PM CDT | Special Weather Statement | EAX | Adair, Schuyler | 48 min |
| May 12, 10:22 PM CDT | River Flood Warning | EAX | Buchanan, Platte | 23 hr |
| May 12, 10:22 PM CDT | River Flood Warning | EAX | Buchanan | 30 hr |
| May 12, 11:37 PM CDT | Special Weather Statement | EAX | Caldwell | 23 min |
| May 13, 12:38 AM CDT | Areal Flood Advisory | EAX | Harrison, Mercer | 3 hr |
| May 13, 7:15 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 39 hr |
| May 13, 4:12 PM CDT | Areal Flood Advisory | EAX | Cooper | 5 hr |
| May 13, 5:19 PM CDT | River Flood Warning | EAX | Cooper | 20 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.